In the Journals

Cutaneous granulomatous drug eruption may correlate with favorable mogamulizumab response

Patients with mycosis fungoides and Sézary syndrome who experience mogamulizumab-associated cutaneous granulomatous drug eruption may have a better treatment outcome, according to researchers in JAMA Dermatology.

A case series included 12 patients with mycosis fungoides and Sézary syndrome treated with mogamulizumab at Washington University in the phase 3 MAVORIC trial who developed cutaneous granulomatous drug eruption (CGDE).

Six patients with stage IVA Sézary syndrome developed an asymptomatic CGDE that after a median of 4.6 months (range, 1.4 to 6 months) of therapy, clinically mimicked cutaneous disease progression.

The lesions presented as erythematous macules and evolved into scaly, erythematous plaques after successive mogamulizumab infusions, according to researchers. All eruptions reached grade 2 severity and improved with topical clobetasol ointment or interruption or discontinuation of mogamulizumab therapy.

The six patients with CGDE had a median progression-free survival of 19 months (range, 4.6 to 36.6 months); four had an overall response rate, and three had a global complete response. Five patients maintained their best global clinical response throughout their CGDE course.

“These observations suggest that CGDE correlates with durable mogamulizumab response, most likely reflecting a shift toward an antitumoral TH1 inflammatory milieu,” Lu Chen, MD, from the division of dermatology, department of medicine at Washington University School of Medicine in St. Louis, and colleagues wrote in the research letter.

“In our view, a new skin eruption in a mogamulizumab-treated patient with mycosis fungoides or [Sézary syndrome] should prompt peripheral blood flow cytometry and skin biopsy with T-cell receptor sequencing,” the researchers wrote. – by Abigail Sutton

 

Disclosures: Chen reports no relevant financial disclosures. Please see the study for all other authors’ relevant financial disclosures.

Patients with mycosis fungoides and Sézary syndrome who experience mogamulizumab-associated cutaneous granulomatous drug eruption may have a better treatment outcome, according to researchers in JAMA Dermatology.

A case series included 12 patients with mycosis fungoides and Sézary syndrome treated with mogamulizumab at Washington University in the phase 3 MAVORIC trial who developed cutaneous granulomatous drug eruption (CGDE).

Six patients with stage IVA Sézary syndrome developed an asymptomatic CGDE that after a median of 4.6 months (range, 1.4 to 6 months) of therapy, clinically mimicked cutaneous disease progression.

The lesions presented as erythematous macules and evolved into scaly, erythematous plaques after successive mogamulizumab infusions, according to researchers. All eruptions reached grade 2 severity and improved with topical clobetasol ointment or interruption or discontinuation of mogamulizumab therapy.

The six patients with CGDE had a median progression-free survival of 19 months (range, 4.6 to 36.6 months); four had an overall response rate, and three had a global complete response. Five patients maintained their best global clinical response throughout their CGDE course.

“These observations suggest that CGDE correlates with durable mogamulizumab response, most likely reflecting a shift toward an antitumoral TH1 inflammatory milieu,” Lu Chen, MD, from the division of dermatology, department of medicine at Washington University School of Medicine in St. Louis, and colleagues wrote in the research letter.

“In our view, a new skin eruption in a mogamulizumab-treated patient with mycosis fungoides or [Sézary syndrome] should prompt peripheral blood flow cytometry and skin biopsy with T-cell receptor sequencing,” the researchers wrote. – by Abigail Sutton

 

Disclosures: Chen reports no relevant financial disclosures. Please see the study for all other authors’ relevant financial disclosures.